Phoenix Rising tells QMUL: release the PACE trial data
Mark Berry, Acting CEO of Phoenix Rising, presents the Board of Directors’ open letter to Queen Mary University of London (QMUL) urging them to release the PACE trial data, and hopes that other non-UK organisations will join British charities in the same request...
Discuss the article on the Forums.

Gut issue improvement with Doxycycline

Discussion in 'Gastrointestinal and Urinary' started by pcmenten, May 19, 2017.

  1. pcmenten

    pcmenten

    Messages:
    83
    Likes:
    129
    Vancouver, WA
    I've had long-running gut issues, about 25 years or more of IBS-D type symptoms. I was recently diagnosed with Chronic Active EBV and Lyme disease. After the conclusion of a 30-day course of Doxycycline, my gut habit has improved. I feel better, too.

    I suspect that somehow my pancreas was having an issue. (My stool no longer floats.) If it was sick, it will probably take some time to recover, but so far so good.
     
  2. 5150

    5150 Senior Member

    Messages:
    316
    Likes:
    218
    hey, how's it goin' ?

    just want to inform you that any gut relief from Doxy will be short-lived (unless you keep taking Doxy , and I believe its' effectiveness diminishes the longer it's used) <--- This was my experience.

    What helped my gut more than all else is VSL #3 , probiotic.

    All the best to you .
     
    Sancar and MEMum like this.
  3. Alexi

    Alexi

    Messages:
    53
    Likes:
    17
    Agreed, always take probiotics to replenish good gut bacteria
     
  4. pcmenten

    pcmenten

    Messages:
    83
    Likes:
    129
    Vancouver, WA
    I'm not sure if I was understood. My gut issues improved a bit while on Doxycycline and improved more after the 30-day course of medication was finished. In fact, the IBS-D would seem to have become IBS-C, which is a welcome relief.
     
    Sancar likes this.
  5. 5150

    5150 Senior Member

    Messages:
    316
    Likes:
    218
    @pcmenten sorry this reply took so long; been down for a while.

    That is great to know that you feel on an upward path, because the alternatives are not so good.
    Also, I don't mean to paint negatively, but feel it's better to look at reality through clearness.

    Yes you have experienced some relief, and that's wonderful! My point is to stay aware, alert for if / when, the benefits begin to fade. Every day counts when you're trying to improve your gut.

    And if indeed your symptoms of IBS-D return, think possibly C diff. has taken over. *You could test for it. If necessary, at the point of the D's return, is when things like C diff are wanting to take over. That is when you hit it with VSL#3.

    Or you could begin the same regime on your own in advance, to build up your gut's defense , to prevent a downturn.

    Otherwise, just follow the doctor's suggestions. Try to find one who knows ME/CFS ... otherwise, waste of time.

    best to you

    *VSL is just a tool for fighting a sector of our symptoms. It probably should be rotated with another high-quality probiotic over long periods of time.*
     
    pcmenten likes this.
  6. pcmenten

    pcmenten

    Messages:
    83
    Likes:
    129
    Vancouver, WA
    Good advice. I was tested for C. difficile in the past with negative results and I don't think that's a current issue. I've also been tested for gluten antibodies and that's been ruled out. Even when I had taken Clindamycin, which is notorious for prompting a C. diff episode, I didn't have any issues. My gut is not so bad that it's vulnerable to that, but I have also been very good about using S. boulardii to stabilize my lower GI tract while taking these antibiotics.

    Regarding a ME/CFS literate and/or LLD medic - is there really such a thing? The science is evolving and even the most up-to-date care provider won't have better answers. Really, most of this journey has been self-diagnosis and self-directed care. My 'providers' cooperate, but so far have not been driving the process of my diagnosis or therapy.
     
  7. Paralee

    Paralee Senior Member

    Messages:
    492
    Likes:
    536
    USA
    @pcmenten , I wasn't aware it supposed to float, I've always read it shouldn't. Another thing to look up.:thumbdown:

    I have IBS and finally two days ago took a drop of EO peppermint with a glass of water and it was so wonderful. So I did it again yesterday and just a little bit today. My tummy feels so much better. My 24 hr. urine test that I'm doing today may be screwed, though. Good luck.
     
  8. pcmenten

    pcmenten

    Messages:
    83
    Likes:
    129
    Vancouver, WA
    No, no, don't misunderstand - floating stool is a sign that the pancreas is not doing its job; a sign of illness. Stool floats when the fat content is not digested by digestive enzymes. I pointed that out as a symptom of a problem. A symptom that has recently gone away.

    I'll restate the change of symptoms;

    Before 30-day course of doxycycline, 20+ years of;
    • IBS-D
    • frequent, bulky stool
    • pale stool
    • floating stool
    After 30-day course of doxycycline;
    • normal bowel habits
    • normal looking, non-floating stool
    Three years ago, my lipase levels tested high when I attempted to seek treatment from a gastroenterologist. I had been a non-drinker for 30 years before the test. I sought help from the GI doc because my long-running GI symptoms suddenly improved when I took some Clindamycin for an abscessed tooth.

    My lipase levels dropped to normal levels in 30 days. Obviously, this was not brought on by chronic alcoholism because a pancreas would not recover in 30 days if it was sick from alcohol abuse.
     
  9. Paralee

    Paralee Senior Member

    Messages:
    492
    Likes:
    536
    USA
    @pcmenten , (red smiley face here). Sorry, I always read too fast. Thanks.

    I've had C. Diff, it's he**! I didn't know about the clindemycin and C. Diff, and will definitely try to remember that.
     
    Last edited: May 31, 2017
  10. pcmenten

    pcmenten

    Messages:
    83
    Likes:
    129
    Vancouver, WA
    @Paralee Yeah, I do that, too, read something the wrong way.

    What I hope you remember about all this is that S. boulardii can prevent problems while you're taking antibiotics.

    Another apparent change that I seem to be experiencing; previously when I would eat a meal, afterward I experienced malaise. The more I eat, the worst the malaise. It was serious enough that if I anticipated a need to perform in any way, I would simply not eat until afterward. Fasting to avoid the 'postprandial lethargy' has been very effective.

    That seems to have improved a bit. I'll monitor that symptom to see if the change is a lasting one.
     
  11. Paralee

    Paralee Senior Member

    Messages:
    492
    Likes:
    536
    USA
    Thanks, got it in my notes. I've been floxed at least twice, though, so trying to avoid any antibiotics.:(
     

See more popular forum discussions.

Share This Page